Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 23, 2007, 7:06 PM CDT for Gibson County, Weakley County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2007, 7:06 PM CDT (00:06 UTC)
- Expired
- Jun 23, 2007, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Gibson County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 114 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:25 PM CDT | TSTM WND DMG | 4 Ese Bradford, TN | TREES DOWN ON GANN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 240007 SVRMEG TNC053-183-240045- /O.NEW.KMEG.SV.W.0113.070624T0006Z-070624T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 706 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GIBSON COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... * UNTIL 745 PM CDT * AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRADFORD...OR ABOUT 9 MILES NORTH OF MILAN...AND MOVING NORTHEAST AT 15 MPH. * AN ADDITIONAL INTENSIFYING THUNDERSTORM 4 MILES SOUTH OF TRENTON MAY ALSO BECOME SEVERE AS IT MOVES NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLEASON. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3595 8902 3585 8890 3613 8854 3634 8853 $$
2 follow-up statements
000 WWUS54 KMEG 240021 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 721 PM CDT SAT JUN 23 2007 TNC053-183-240045- /O.CON.KMEG.SV.W.0113.000000T0000Z-070624T0045Z/ GIBSON TN-WEAKLEY TN- 721 PM CDT SAT JUN 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WEAKLEY AND GIBSON COUNTIES... AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF BRADFORD...OR ABOUT 11 MILES WEST OF MCKENZIE...MOVING NORTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLEASON. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3601 8891 3588 8885 3613 8854 3634 8853 $$
000 WWUS54 KMEG 240046 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 745 PM CDT SAT JUN 23 2007 TNC053-183-240056- /O.EXP.KMEG.SV.W.0113.000000T0000Z-070624T0045Z/ GIBSON TN-WEAKLEY TN- 745 PM CDT SAT JUN 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEAKLEY AND GIBSON COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 745 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3601 8891 3588 8885 3613 8854 3634 8853 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:15 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 23, 3:15 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT SAT JUN 23 2007 .DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A QUASI-STATIONARY BOUNDARY FROM CENTRAL ILLINOIS THEN BACK THROUGH MIDDLE AND EAST TENNESSEE THIS AFTERNOON. VISIBLE SATELLITE TRENDS SHOW PARTLY SUNNY SKIES ACROSS THE MID SOUTH AS CONVECTIVE DEVELOPMENT ASSOCIATED WITH A TROUGH AXIS ACROSS WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY PUSH CLOSER TO THE FORECAST AREA. TEMPERATURES ACROSS MANY LOCATIONS HAVE RISEN INTO THE UPPER 80S TO MIDDLE 90S. RAIN CHANCES REMAIN THE MAIN CONCERN IN THIS FORECAST PACKAGE. TONIGHT...SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MOST LOCATIONS WITH THE EXCEPTION OF NORTHEAST MISSISSIPPI AS AMPLE LOW LEVEL MOISTURE ALONG WITH A TROUGH AXIS BETWEEN THE I-44/I-40 CORRIDOR PROVIDE A TRIGGERING FOCUS FOR THE CONVECTIVE ACTIVITY. PULSE TYPE THUNDERSTORMS WILL BE THE MOST LIKELY MODE OF CONVECTION AS MID/UPPER LEVEL WINDS REMAIN RATHER WEAK ALOFT WITH SURFACE BASED CAPES AT OR SLIGHTLY ABOVE 2000 J/KG AND LIS AROUND -6. A THUNDERSTORM OR TWO MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THREATS AND HIGHLIGHTED THREATS IN HWO. WILL GO WITH LIKELY POPS FOR THE FAR NORTHWEST SECTION OF THE FORECAST AREA...CHANCE POPS ALONG THE DELTA AND RAIN CHANCES DIMINISHING FURTHER EAST. SUNDAY THROUGH TUESDAY...THE MID SOUTH WILL REMAIN IN A MOIST AND UNSTABLE AIR MASS THROUGH TUESDAY AS A WARM FRONT REMAINS NORTH OF THE REGION AND SOUTHWEST UPPER LEVEL FLOW. HAVE KEPT LOW END POPS IN FORECAST AT THIS TIME AS MID/UPPER LEVEL FORCING IS ANTICIPATED TO REMAIN JUST WEST OF THE FORECAST AREA. .LONG RANGE...(WEDNESDAY THROUGH SATURDAY)...GFS/ECMWF INDICATE UPPER LEVEL RIDGING WILL BE REPLACED ACROSS THE SOUTHEAST UNITED STATES WITH A TROUGH BY NEXT WEEKEND. MEANWHILE...AT THE SURFACE A COLD FRONT WILL DROP DOWN INTO THE MID SOUTH FOR THURSDAY AND INTO THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA WITH THE BEST CHANCES COMING WITH FRONTAL PASSAGE DURING THE PERIOD. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 23, 2:59 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT SAT JUN 23 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241115- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 259 PM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE MID SOUTH THIS AFTERNOON AND TONIGHT...ESPECIALLY NORTH OF I-40. A FEW OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Special weather statement, Jun 23, 2:53 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT SAT JUN 23 2007 ARZ035-048-232045- CROSS AR-ST. FRANCIS AR- 253 PM CDT SAT JUN 23 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CROSS AND ST. FRANCIS COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES WEST OF COLT AT 253 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING THE CITY OF WYNNE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 23, 4:53 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 453 PM CDT SAT JUN 23 2007 TNZ001-002-232230- LAKE TN-OBION TN- 453 PM CDT SAT JUN 23 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LAKE AND OBION COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TIPTONVILLE AT 453 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 23, 5:35 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 535 PM CDT SAT JUN 23 2007 ARZ058-MSZ010-232300- PHILLIPS AR-COAHOMA MS- 535 PM CDT SAT JUN 23 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA AND PHILLIPS COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF CRUMROD AT 535 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING THE CITY OF ELAINE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 23, 7:04 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 704 PM CDT SAT JUN 23 2007 TNZ020-240030- GIBSON TN- 704 PM CDT SAT JUN 23 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...GIBSON COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF TRENTON AT 704 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN GIBSON COUNTY...INCLUDING THE CITIES OF MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:45 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.